Sign in to follow this  
Followers 0
eww

I Can'T Sleep At Night!!!

1 post in this topic

So yeah. I can't sleep. Years ago I recognized that I tend to have weird (almost bipolar, but not) phases of 'not enough sleep' and 'way too much sleep'. Usually I'm pretty firmly in a 'way too much sleep' phase but every once in a while insomnia hits. And man has it ever hit. It has hit like a mean drunk in a bar fight. My current bout of insomnia is so bad it feels like the mean drunk isn't above using weapons to beat the crap out of me.

I look like I've been hit by a Mack truck all day, limply going about my business propped up purely on amphetamines and a wry appreciation of the irony of the situation. A Narcoleptic who can't sleep. :rolleyes: Even when I nap during the day, without meds and with no alarm set, I'm sleeping no more than 45 minutes in a stretch. Mostly it's been 5-15 minutes.

I got maybe 1.5 hours of proper sleep last night in two different chunks ('proper' meaning normal lying down in bed (or on a couch or whatever, purposeful sleep. I'm not counting blanking out or microsleeps). Also, by "last night" I mean this morning at 7am and 8:45am. I didn't sleep properly at all the night before last and the night before that I slept for maybe 3-4 hours all night. There were several days last week that I didn't sleep at all as well. Of course it's just bleeding typical that due to sleep deprivation my timeline for the past few weeks is so fuzzy that I couldn't even say when the insomnia began. I feels like it started... A. Long. Time. Ago. Haha.

In the middle of all of this, last week was my latest dr's appointment and I'm starting a new medication, a tricyclic anti-depressant, which has also been used as a sedative. That sucker hits like a 2x4 and I'm out within half an hour, but even then I'm up for several hours at night. Not to mention taking that makes getting up in the morning nearly impossible and certainly unpleasant for everyone within a 10-foot radius of me. The effect of the whole pill was too much so I've started splitting them and taking half. Unfortunately the half isn't particularly effective yet still manages to make mornings anywhere from terribly slow and unpleasant to downright disastrous.

I know it's early days yet and in all likelihood the meds will settle out within another week or so and if not I'll go back to the doc and would probably be given Prozac. I'm expecting this whole phase of insomnia to last for another week as well. MAX. Optimistically, I'm thinking (hoping?) it dissipates within the next few days.

In spite of all the whining, I know that for me occasional bouts of this evil insomnia is fairly normal, so it's not new or terribly unexpected. It's just... evil. And I know that it will resolve itself and I will go back to my regular old sleepy self. But I still feel like at the moment I'm kinda squashed between a rock and a hard place.

GAH.

Thanks. I needed the rant. I hope all of you are doing well.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0